Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 32, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 25, 2017, 3:46 AM EDT. It took effect at Mar 25, 2017, 3:30 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2017, 3:46 AM EDT (07:46 UTC)
- In effect from
- Mar 25, 2017, 3:30 PM EDT
- Expired
- Mar 26, 2017, 10:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
183 WHUS71 KCLE 250746 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 AM EDT SAT MAR 25 2017 LEZ143>149-251600- /O.NEW.KCLE.SC.Y.0032.170325T2000Z-170326T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 346 AM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT SUNDAY. * WINDS...WINDS WILL TURN NORTHEAST EARLY TODAY AND INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON. * WAVES/SEAS...WAVES WILL INCREASE FROM 1 TO 3 FEET TO 2 TO 4 FEET THIS AFTERNOON. WAVES WILL REACH 3 TO 5 FEET LATE THIS AFTERNOON OR EARLY EVENING AND CONTINUE OVERNIGHT BEFORE DIMINISHING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
5 follow-up statements
891 WHUS71 KCLE 251328 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 928 AM EDT SAT MAR 25 2017 LEZ143>149-252130- /O.CON.KCLE.SC.Y.0032.170325T2000Z-170326T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 928 AM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT SUNDAY... * WINDS...NORTHEAST INCREASING TO 15 TO 20 KNOTS THIS AFTERNOON. * WAVES/SEAS...WAVES WILL INCREASE TO 3 TO 5 FEET LATE THIS AFTERNOON OR EARLY EVENING AND CONTINUE OVERNIGHT BEFORE DIMINISHING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
244 WHUS71 KCLE 251930 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT SAT MAR 25 2017 LEZ143>149-260330- /O.EXT.KCLE.SC.Y.0032.170325T1930Z-170326T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 330 PM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS BECOMING SOUTHEAST SUNDAY. * WAVES/SEAS...WAVES 3 TO 5 FEET DIMINISHING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
983 WHUS71 KCLE 260335 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1135 PM EDT SAT MAR 25 2017 LEZ143>149-261145- /O.CON.KCLE.SC.Y.0032.000000T0000Z-170326T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1135 PM EDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...EAST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES/SEAS...WAVES 3 TO 5 FEET DIMINISHING SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
670 WHUS71 KCLE 260749 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 349 AM EDT SUN MAR 26 2017 LEZ143>149-261400- /O.CON.KCLE.SC.Y.0032.000000T0000Z-170326T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 349 AM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...EAST 15 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS THIS MORNING AND TURN SOUTHEAST * WAVES/SEAS...WAVES 4 TO 6 FEET DIMINISHING BELOW 4 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
683 WHUS71 KCLE 261412 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1012 AM EDT SUN MAR 26 2017 LEZ143>149-261515- /O.EXP.KCLE.SC.Y.0032.000000T0000Z-170326T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1012 AM EDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WAVES OF 2 TO 4 FEET THIS MORNING WILL DECREASE THIS AFTERNOON AS EAST TO NORTHEAST WINDS SHIFT TO THE SOUTHEAST AND DECREASE TO 5 TO 15 KNOTS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 3:31 AM EDT, 15 minutes earlier.
Area forecast discussion, Mar 25, 3:31 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 331 AM EDT Sat Mar 25 2017 .SYNOPSIS... A backdoor cold front will slowly push south across the area today. The cold front will become nearly stationary south of the local area tonight and then begin to lift northeast as a warm front Sunday. Low pressure will move slowly from St. Louis toward the northeast to Lake Huron by Monday morning and to near Maine by Tuesday. A trailing cold front will move southeast across the area by Tuesday morning. A high pressure ridge will build southeast across the Great Lakes region during the latter half of the week. && .NEAR TERM /THROUGH TODAY/... A pesky backdoor cold front will meander around the lakeshore this morning in response to outflow boundaries pushing the colder air south. A couple waves of low pressure will move east over Lake Erie today and once the secondary wave pushes east this afternoon, we should see the cold front push south during the day. Now, here is the big fly in the ointment for today's forecast. There is a huge difference in the models as far as POPs go. The GFS says 98 percent while the Canadian and NAM both are less than 10 percent. So far, the GFS does not appear to be handling the current precipitation north of the area very well while the other two models seem to be doing well with it. So, will lean in the direction of the NAM and Canadian models for precipitation today. Cut way back on POPs for today since moisture will be limited with the cold front sagging south. Due to the mild air in place, can't rule out a thunderstorm with the frontal boundary. Some convection developed over the north shore of Lake Erie along the front over the last several hours. Temperatures are going to be a bit of a mess today as well. So far we have seen the cold front meander back and forth over the Cleveland Hopkins airport causing temperatures to drop into the 50s and then climb back into the 60s. Further south away from the lake should see the milder temperatures in the 60s for highs until the cold front pushes south. Big concern is will it reach the 70s before frontal passage. Will try to time the high temperatures with location of the front. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... Large nearly cutoff low pressure system moving ever so slowly east across the middle Mississippi Valley region at this time will play a role in the weather conditions we see tonight. Had to cut back on POPs again for tonight and hold off precipitation threat until Sunday and mainly in the west due to the slow timing of the low pressure system. Eventually, showers move east across the area Sunday night into Monday morning. Then, another upper level positive vorticity maximum and associated moisture push east into the area Monday night into Tuesday. The precipitation then exits stage right as we head into Tuesday night under the influence of the ridge of high pressure. Temperatures through period remain on the mild side as warm air advection begins to take place as cold front stalls south of the area and becomes a warm front again Sunday. As large low slowly moves northeast, we will see the forecast area remaining in the warm sector during this forecast period. Looking at temperatures in the 60s for highs and lows in the 50s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The long term begins Wednesday with high pressure building south across the lakes into the area. The GFS and ECMWF show reasonably dry air across the region so will continue with a dry forecast and partly cloudy skies. The high will move east across Canada Wednesday night and Thursday. This will allow low pressure to move across the central Plains to Illinois by friday 12Z. Deep moisture will move into the Ohio valley ahead of the low on Thursday and will continue through Friday. Will bring chance pops into the area Thursday in the afternoon. High chance to likely look good Thursday night through Friday. && .AVIATION /06Z Saturday THROUGH Wednesday/... Conditions VFR across northern Ohio and northwest PA early today. Restrictions however are just north of the area. Radar a south moving boundary that just went through KCLE turning winds northwest. Although the front is close, believe this is an outflow boundary vs the actual front. Thus will keep conditions VFR through the night. After 12Z guidance trends diverge with the GFS suggesting widespread MVFR/IFR restrictions through the day vs the NAM which shows restrictions mainly at KTOL and KERI. Have incorporated trends of both with KTOL and KERI MVFR and occasionally IFR through the day. Elsewhere will begin Saturday VFR and gradually lower CIGS to MVFR through the day. OUTLOOK...Areas of non-VFR Saturday night through Sunday night. Non VFR possible again Monday night and Tuesday. && .MARINE... Stationary front just north of Lake erie will drop south across the lake early today. Winds will increase out of the northeast during the afternoon likely reaching 15 to 20 knots. This will last into the night before veering southeast and decreasing towards morning Sunday. Will issue a small craft advisory which will begin at 4pm today and last until 10am Sunday. Winds will likely improve before 10am Sunday but waves may take a bit longer to diminish. The front will likely move north across the lake again on Sunday as weakening low pressure moves from the Central Plains to Lake Michigan. The low will move northeast into Canada Monday. Monday night and early Tuesday another low will follow, this one moving northeast across Lake Erie. A trailing cold front will follow. Wednesday high pressure will build in from the northwest. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small craft advisory from 4pm today through 10am Sunday for LEZ143-149. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Lombardy LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Mar 25, 3:40 AM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 340 AM EDT Sat Mar 25 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 340 AM EDT Sat Mar 25 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.